| Catalog Number |
5MAXACE064KIT |
| Medical Device Problem Codes |
Fracture (1260); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
10/22/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that a penumbra system ace 64 reperfusion catheter (ace 64) was sliced into two pieces upon removal from the packaging.The fractured ace64 was found prior to use and therefore, it was not used in this procedure.The procedure was completed using other treatment.
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace 64) was fractured approximately 59.5 cm from the hub.Conclusions: evaluation of the returned device revealed that the ace 64 was fractured.This type of damage typically occurs due to improper handling during removal from packaging.If the ace 64 is withdrawn from its packaging shell before removing the tubing tray, damage such as this may occur.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.